Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 10, 2014, 2:58 AM MDT. It took effect at Mar 10, 2014, 11:20 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2014, 2:58 AM MDT (08:58 UTC)
- In effect from
- Mar 10, 2014, 11:20 AM MDT
- Expired
- Mar 10, 2014, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
763 WWUS75 KPIH 100858 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 258 AM MDT MON MAR 10 2014 IDZ017-020-021-110300- /O.NEW.KPIH.WI.Y.0010.140310T1900Z-140311T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 258 AM MDT MON MAR 10 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * TIMING...WIND SPEEDS WILL INCREASE ACROSS THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY THIS MORNING REACHING ADVISORY LEVELS AROUND 1 PM MDT THIS AFTERNOON AND CONTINUING THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST WINDS INCREASING AND BECOMING 30 TO 35 WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...INL...ABERDEEN...POCATELLO...CRATERS OF THE MOON. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
429 WWUS75 KPIH 101720 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1120 AM MDT MON MAR 10 2014 IDZ017-020-021-110300- /O.EXT.KPIH.WI.Y.0010.140310T1720Z-140311T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 1120 AM MDT MON MAR 10 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...WIND SPEEDS ARE ALREADY INCREASING ACROSS THE SNAKE PLAIN AND MAGIC VALLEY AND WILL PERSIST THROUGH AT LEAST 9 PM. * WINDS...SOUTHWEST WINDS INCREASING AND BECOMING 30 TO 40 WITH GUSTS OF 40 TO 55 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL...ABERDEEN...POCATELLO...CRATERS OF THE MOON...BURLEY AND SHOSHONE. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
043 WWUS75 KPIH 110326 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 926 PM MDT MON MAR 10 2014 IDZ017-020-021-110430- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-140311T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 926 PM MDT MON MAR 10 2014 ...WIND ADVISORY HAS EXPIRED... WEST TO NORTHWEST WINDS HAVE DECREASED TO 20 TO 30 MPH IN MOST AREAS AND WILL GRADUALLY DECREASE FURTHER THROUGH EARLY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:25 PM MDT, 13 hours 33 minutes earlier.
Area forecast discussion, Mar 9, 1:25 PM MDT, 13 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 125 PM MDT SUN MAR 9 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SW FLOW ALOFT IS STREAMING PAC MOISTURE INTO THE FCST AREA TODAY...WITH PRECIP OCCURRING MAINLY OVER THE WEST AND SOUTHWEST SLOPES OF THE CENTRAL MTNS THIS AFTN. PRECIP WILL BECOME WIDESPREAD BY MON MORN AS A VIGOROUS UPPER TROF MOVES INTO THE PAC NW. HEAVY SNOW IS EXPECTED OVER THE CENTRAL MTNS THRU MON...AND IN THE UPPER SNAKE HIGHLANDS THRU MON EVE. SNOW LEVELS WILL BE HIGH WITH THE WARM SW FLOW WITH OVER A FOOT OF SNOW POSSIBLE ABOVE 7000 FEET. AT LOWER ELEVATIONS... MODERATE TO HEAVY RAIN IN THE CENTRAL MTNS AND UPPER SNAKE HIGHLANDS MAY COMBINE WITH SNOWMELT TO RESULT IN LOWLAND FLOODING. THE SNAKE RIVER PLAIN IS EXPECTED TO RECEIVE LIGHT RAIN AMOUNTS DUE TO THE SOUTHERLY WINDS RESULTING IN DOWNSLOPE SHADOWING. TEMPS WILL FALL MON NIGHT AS THE UPPER TROF PASSES...WHICH WILL ALSO BE WHEN PRECIP BEGINS TO TAPER OFF TO SCT SNOW SHOWERS. ONLY MINOR ACCUMULATIONS EXPECTED IN THE MTNS ON TUE. UPPER RIDGING BUILDS INTO THE PAC NW ON WED RESULTING IN DRY AND SLIGHTLY WARMER CONDITIONS. HEDGES .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY. MODELS AND ENSEMBLES CONTINUE TO BEAR OUT NORTHWEST FLOW OVER EASTERN IDAHO AS A STORM OR TWO TRACK ALONG THE US/CANADA BORDER AND DROP SOUTHEAST NEAR THE DIVIDE. THIS WILL KEEP SOME CLOUDS AND A 20-30 PERCENT CHANCE OF RAIN OR SNOW MAINLY ACROSS THE CENTRAL AND EASTERN MOUNTAINS...ESPECIALLY CLOSER TO THE CONTINENTAL DIVIDE. WE SHOULD SEE THE RIDGE BUILD BACK IN FOR THE WEEKEND. THE OPERATIONAL VERSION OF THE GFS IS STARTING THE BUCK THE TREND OF A STRONG RIDGE BY SUNDAY...WHEREAS ALL OF THE ENSEMBLES AND THE OPERATIONAL ECMWF KEEP THE RIDGE IN PLACE. WE ARE NOT FOLLOWING ALONG WITH THE GFS AND WILL KEEP THINGS TOTALLY DRY. KEYES && .AVIATION...RAIN AND SNOW WILL CONTINUE TO SPREAD ACROSS EASTERN IDAHO TONIGHT AND MONDAY. WE WILL SEE GUSTY WINDS AFFECTING VALLEY TAF SITES THROUGH THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. SNOW LEVELS WILL BE HIGH ENOUGH THAT ALL 4 TAF SITES WILL SEE RAIN. BASED ON THAT...EVEN IF WE GET HEAVIER RAINFALL TO OCCUR WE WOULD ONLY SEE TEMPORARY IFR CONDITIONS. OTHERWISE...VFR/MVFR WEATHER IS FORECAST THROUGHOUT THE PERIOD. ONE THING THAT IS NOT REFLECTED IN THE TAFS IS A POTENTIAL SHORT BREAK DURING THE MORNING HOURS TOMORROW AT KBYI/KIDA/KPIH. CONFIDENCE IS LOW RIGHT NOW AND THAT IS THE REASON FOR NOT INCLUDING IT. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH MONDAY EVENING BELOW 6500 FEET FOR THE IDZ019. WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT ABOVE 7000 FEET FOR THE IDZ019. FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY AFTERNOON BELOW 6500 FEET FOR THE IDZ031. WINTER STORM WARNING UNTIL 6 PM MDT MONDAY ABOVE 7000 FEET FOR THE IDZ018-031. &&
Hazardous weather outlook, Mar 9, 4:53 AM MDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 453 AM MDT SUN MAR 9 2014 IDZ017>025-031-032-101200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 453 AM MDT SUN MAR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WARM AND MOIST PACIFIC STORM SYSTEM WILL SPREAD INTO THE REGION THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. A WINTER STORM WARNING IS IN EFFECT FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ABOVE 7000 FEET FOR SNOW AND BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ABOVE 7000 FEET THROUGH MONDAY EVENING. A WIND ADVISORY MAY ALSO BE NEEDED WITHIN THE SNAKE RIVER PLAIN MONDAY AFTERNOON AS THE STORM SYSTEM ADVANCES THROUGH THE REGION. ACCUMULATING SNOW IS ANTICIPATED WITHIN THE SNAKE RIVER PLAIN MONDAY NIGHT/TUESDAY MORNING ON THE TAIL END OF THE EXITING SYSTEM WHICH MAY REQUIRE AN ADVISORY FOR THE POCATELLO AREA AS WELL. DRIER CONDITIONS FOLLOW FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.